Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 185, NWS St. Louis, MO

August 16, 2019Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 16, 2019, 9:47 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 17, 2019, 7:00 PM CDT. It was in force for 26 days.

The area

The counties it named.

The facts

Issued
Aug 16, 2019, 9:47 AM CDT (14:47 UTC)
In effect from
Aug 17, 2019, 7:00 PM CDT
Expired
Sep 12, 2019, 10:09 PM CDT
In force
26 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:16 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 16, 6:16 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
616 AM CDT Fri Aug 16 2019

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 318 AM CDT Fri Aug 16 2019

Main concerns through tomorrow will be the potential for severe
weather and locally heavy rainfall later today and tonight.

Showers and thunderstorms early this morning have been confined to
central and southeast Missouri just north of the surface warm
front which extends from west central into southeast Missouri.
MUCAPES in this area are in the 2000-3000 J/kg range where low
level moisture convergence is maximized. These clusters of showers
and thunderstorms are expected to diminish and move east this
morning as the low level jet veers to the east. There will be a
lull in the showers and thunderstorms late morning into the
afternoon hours as the boundary moves north during the day.
There is good agreement between the GFS/NAM by late afternoon into
tonight that large scale ascent will increase along the west-
east oriented front across the CWA. Atmosphere will become very
unstable with MLCAPES over 4000 J/kg and deep layer shear over
40kts supporting supercells along the front. This suggests there
will be the potential for a few severe thunderstorms capable of
producing large hail, damaging winds, and a tornado or two. In
addition, PWATS will be around 2 inches with the potential for
some training, so locally heavy rainfall will also be possible
through tonight.

Showers and thunderstorms will be ongoing into Saturday morning
along the front over northeast Missouri and west central Illinois.
This activity is expected to move out of the area, but additional
thunderstorms are expected to develop along the front later in the
day in a very unstable atmosphere. A few of these storms could be
severe.

Britt

.LONG TERM...  (Saturday Night through Thursday)
Issued at 318 AM CDT Fri Aug 16 2019

The NAM and GFS are in good agreement in depicting another shortwave
trough moving across the Midwest late Saturday night into early
Sunday.   There should be ample instability/moisture transport ahead
of the attendant cold front for the risk of showers and
thunderstorms, particularly over northern Missouri into central
Illinois. A few of these storms could be severe Saturday night
into Sunday. Once this trough moves off to the east, the global
deterministic models and GEFS mean are in reasonable agreement in
showing an upper high building across the central CONUS. This will
cause heights to rise and the upper flow to become northwesterly
by early next week. The rising heights will act to suppress
precipitation early-mid week, though models are showing the
potential for at least one shortwave trough and surface cold
front moving southeast in the upper flow which could bring a
chance of showers and thunderstorms during the period.

Temperatures will likely be above normal during the period as the
heights build into the area and 850mb temperatures Sunday climb into
the lower 20sC.  GEFS mean temperatures support above normal
temperatures in the 90s early in the weak, though the spread in the
temperatures by mid week shows uncertainty in the overall
forecast by Wednesday and Thursday.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 608 AM CDT Fri Aug 16 2019

Mainly dry and VFR conditions are expected at the terminals this
morning and most of this afternoon. There is some chance for
rain at KCOU as showers and thunderstorm currently over western
Missouri moves southeast and may move into KCOU through 14Z. Later
today and tonight, showers and thunderstorms are expected to
increase in coverage at the terminals. Have gone with predominant
SHRA with VCTS going through most of the night at all of the
terminals. Showers and thunderstorms will bring MVFR/possible IFR
ceilings and visibilities.

SPECIFICS FOR KSTL:

Mainly dry and VFR conditions through late this afternoon. Then
showers and thunderstorms are expected to move into the terminal
this evening and continue through tonight.  Showers and
thunderstorms will bring MVFR/possible IFR ceilings and
visibilities. The rain will move out of the terminal on Saturday
morning.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 16, 5:11 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
511 AM CDT Fri Aug 16 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171015-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
511 AM CDT Fri Aug 16 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are likely later today and tonight. Some of these
storms may be severe with damaging winds, large hail, and isolated
tornadoes possible mainly Friday evening. Heavy rainfall is also
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The chance of thunderstorms will continue across parts of the area
through Sunday. A few of these storms through Sunday could be severe.

There is also a chance of thunderstorms Tuesday through Thursday.

Heat index readings over parts of central and east central Missouri
as well as southwest Illinois on Monday through Wednesday will climb
to around 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:47 AM CDTRiver Flood WarningLSXCallaway, Osage27 days
Aug 16, 9:47 AM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Aug 16, 1:21 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Marion and 5 more22 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.